Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

new here and need help...

Posted by on Mar. 2, 2011 at 7:35 PM
  • 5 Replies
  • 291 Total Views

Hello my name is shannon and i have a 5 year old son named jaylin. He was diagnosed with aspergers syndrom at 3 yo. When we changed dr the new one noticed he also had ADHD....we decided on meds to help with his mood and his hyper activity. He has been on it for about 6 months now and is doing great...One huge problem just came up....his dr passed away from a heart attack 3 wks ago. When i went bk to the dr for a refill the new " sub" dr decided that jaylin is perfectly fine and doesnt need meds so just cut him off cold turkey. I am wondering is there anyone i can call or see that could help me with the problem. he decided to put him bk on for 2 wks at a lower dose, just to make me happy. He goes bk tomarrow and i am hopeing that he will just give up and keep the routine the past dr was on but who knows....thanks for the help

by on Mar. 2, 2011 at 7:35 PM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-5):
robintx
by Member on Mar. 3, 2011 at 9:36 AM

Get a new doctor that agrees with you.....my daughter who is 13 now has been on add meds and mood meds and she does great.   In regular school and activites.....find a new doctor that makes you happy.

caseysmom4444
by Member on Mar. 3, 2011 at 10:02 AM

I agree... get a new doctor.

My nine year old son has asperger's and add (inattentive type) and I tried taking him off his adderall and he was doing terrible in school off them so I just put him back on it and he's doing so much better again... sometimes they are needed even though I'd rather him not be on them.

mommaserene
by Member on Mar. 3, 2011 at 11:13 AM

 It's irresponsible to cut a small child from meds cold turkey like that. I'd find a new doctor and write a letter to this doctor explaining why, cc'ing to the state medical board. He ought to know better than to cut someone off, especially someone so young.

DDDaysh
by on Mar. 3, 2011 at 10:17 PM

First off, see a new doctor.  What kind of doctor are you seeing right now?  Different people have different experiences, but I've had alot better luck seeing a neurologist for my son's ADHD than I had with the psychiatrist.  

Depending on what medication he was on, it may not be a problem to go "cold turkey".  Many of these drugs pass out of the system within a few hours and don't build up any sort of dependence.  That's why kids can get away with not taking them on weekends or over the summer or whatever.  My doctor doesn't recomend doing that (not-medicating on weekends) because it's not really fair to a child to have them have to FEEL out of control on the weekends, but he says it won't phisiologically hurt them with most ADHD meds.  

robintx
by Member on Mar. 4, 2011 at 8:53 AM

My daught takes her concerta and her zoloft 7 days a week, I agree with DDDaysh, they should feel like they are in control all the time not just for school.   My daughter is 13 now and we have been doing this since the age of 5.  We still have  ups and downs but nothing like if we had no meds at all........

Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)